Alert archive / Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 397, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 7, 2006, 1:39 PM EDT for Washington County, Virginia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2006, 1:39 PM EDT (17:39 UTC)
- Expired
- Aug 7, 2006, 2:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Washington County, VA
The radar
The Knoxville radar (KMRX), 143 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:16 AM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 7, 10:16 AM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1016 AM EDT MON AUG 7 2006 .DISCUSSION... BNA 12Z SOUNDING SHOWS AIRMASS REMAINS MODERATELY UNSTABLE WITH CAPES POTENTIALLY UP TO 3000 J/KG. ALSO...VERY MOIST AIRMASS WITH PWS NEAR 2 INCHES AND K INCHES IN THE UPPER 30S...SO POTENTIAL TO SEE ISOLATED TORRENTIAL RAINS. HOWEVER...MAIN LIFTING MECHANISMS WILL BE TERRAIN AND OUTFLOW FROM THE STORMS MOVING ACROSS SOUTHERN WEST VIRGINIA. WILL HAVE HIGHEST POPS NORTH AND MOUNTAINS WILL LOWER CHANCES OVER SOUTHWEST SECTIONS OF THE FORECAST AREA. AS BEEN THE CASE THE LAST COUPLE DAYS...MAIN CONCERN FROM STORMS WILL BE ISOLATED DAMAGING DOWNBURSTS WINDS...TORRENTIAL RAINS...AND FREQUENT CLOUD TO GROUND LIGHTNING. BESIDES THE STORMS...ANOTHER HOT DAY IS ON TAP WITH HEAT INDICES NEAR 100 DEGREES FOR TYS AND BETWEEN 100 AND 105 DEGREES FOR CHA. WILL HIGHLIGHT IN A SPS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DH
Hazardous weather outlook, Aug 7, 8:47 AM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 847 AM EDT MON AUG 7 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-081200- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 847 AM EDT MON AUG 7 2006/747 AM CDT MON AUG 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ANOTHER VERY WARM AND MUGGY DAY IS ON TAP ACROSS THE SOUTHERN APPALACHIANS AND TENNESSEE VALLEY. THE WARM AND VERY MOIST AIR WILL PRODUCE VERY UNSTABLE CONDITIONS ACROSS THE REGION THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE. THE MAIN CONCERN WILL BE DAMAGING DOWNBURST WINDS...TORRENTIAL RAINS...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE HEAVY RAINS MAY PRODUCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TUESDAY AND COLLIDE WITH THE VERY WARM AND MOIST AIRMASS OVER THE REGION. SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP TUESDAY... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE STORM MAY BECOME SEVERE PRODUCING DAMAGING DOWNBURSTS WINDS AND TORRENTIAL RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND TUESDAY AFTERNOON AND EVENING. DH
In the hours before
Special weather statement, Aug 7, 10:28 AM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1028 AM EDT MON AUG 7 2006 TNZ081>086-098>101-072000- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION- HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...DAYTON...DECATUR... ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...BENTON 928 AM CDT MON AUG 7 2006 /1028 AM EDT MON AUG 7 2006/ ...HEAT INDEX WILL INCREASE TO 100 TO 105 DEGREES ACROSS SOUTHEAST TENNESSEE TODAY... HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE AREA THIS AFTERNOON. THE FORECASTED HEAT INDEX FOR CHATTANOOGA IS 103 DEGREES...CLEVELAND AND ATHENS BETWEEN 100 AND 104 DEGREES. WHEN THE HEAT INDEX REACHES THE 100 TO 105 DEGREE RANGE...SUN STROKE...MUSCLE CRAMPS AND HEAT EXHAUSTION ARE POSSIBLE WITH PROLONGED EXPOSURE. IF YOU PLAN ON BEING OUTDOORS TRY TO SCHEDULE YOUR ACTIVITIES IN THE COOLER PARTS OF THE DAY AND DRINK PLENTY OF WATER. IT IS IMPORTANT TO CHECK ON THE ELDERLY AND SICK... ESPECIALLY IF THEY ARE WITHOUT AIR CONDITIONING. ALSO MAKE SURE THAT PETS HAVE ACCESS TO PLENTY OF WATER AND SHADE. TNZ036>040-067>071-073-072000- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER- INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE 1028 AM EDT MON AUG 7 2006 ...HEAT INDEX WILL INCREASE TO NEAR 100 DEGREES ACROSS THE CENTRAL EAST TENNESSEE VALLEY TODAY... HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE AREA THIS AFTERNOON. THE FORECASTED HEAT INDEX FOR KNOXVILLE IS NEAR 100 DEGREES. WHEN THE HEAT INDEX REACHES NEAR THE 100 DEGREE RANGE...SUN STROKE...MUSCLE CRAMPS AND HEAT EXHAUSTION ARE POSSIBLE WITH PROLONGED EXPOSURE. IF YOU PLAN ON BEING OUTDOORS TRY TO SCHEDULE YOUR ACTIVITIES IN THE COOLER PARTS OF THE DAY AND DRINK PLENTY OF WATER. IT IS IMPORTANT TO CHECK ON THE ELDERLY AND SICK... ESPECIALLY IF THEY ARE WITHOUT AIR CONDITIONING. ALSO MAKE SURE THAT PETS HAVE ACCESS TO PLENTY OF WATER AND SHADE. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:30 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Wise | 60 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.